Paracetamol (Acetaminophen) what drug?

Paracetamol (Acetaminophen) what drug?

Anonim

Generic Name: Paracetamol (Acetaminophen) Brand: Cetapain, Dumin / Dumin RT, Farmadol, Fevrin, Ikacetamol, Kamolas / Kamolas Forte, Moretic, Naprex, Nofebril, Ottopan, Pamol, Panadol (blue, red, green), Panadol Children, Pehamol, Piosfen / Piosfen Forte, Pireta, Praxion, Progesic, Pyridol, Sanmol Child Tab Chew / /, Sanmol Infusion Sanmol Infu, Sanmol / Sanmol Forte, Sumagesic, Tempra / Tempra Forte, Xepamol Drops, Alphagesic, Alphamol, Biogeneous, Bioge, Calapol Calapol / Calapol, Calorex Drops, Contratemp Contratemp / Co, Cupanol, Erphamol, Fasgo, Fasgo Forte, Grafadon Grafadon / Grafad, Itamol, Lanamol, Maganol, Nasamol, Nufadol and paracetamol-acetaminophen-drugs.

Use

What is Paracetamol for?

Paracetamol is a drug that is usually used to treat mild to moderate pain, ranging from headaches, menstrual pain, toothache, joint pain, and pain that is felt during a cold. Paracetamol can also be used to relieve fever.

Paracetamol dosage and side effects of paracetamol will be explained further below.

What are the rules for taking Paracetamol (Acetaminophen)?

Use paracetamol by drinking as directed by your doctor or on the packaging. To deal with pain, aches, and fever, 500 mg paracetamol tablets are usually taken every 4-6 hours. If you are not sure about the information on the package, consult your doctor or pharmacist.

How to store Paracetamol (Acetaminophen)?

This drug is best stored at room temperature, away from direct light and damp places. Do not store in the bathroom. Don't freeze it. Other brands of this drug may have different storage rules. Observe the storage instructions on the product packaging or ask your pharmacist. Keep all medicines out of the reach of children and pets.

Do not flush medicine in the toilet or in the sewer unless instructed. Discard this product when it has expired or if it is no longer needed. Consult your pharmacist or local waste disposal company about how to safely dispose of your product.

Dose

The information provided is not a substitute for medical advice. ALWAYS consult your doctor or pharmacist before starting treatment.

What is the dose of Paracetamol (Acetaminophen) for adults?

Paracetamol dose for fever in adults:

  • Paracetamol 325-650 mg every 4-6 hours or 1000 mg every 6-8 hours oral or rectal.
  • Paracetamol 500 mg tablets: 2 500 mg tablets taken every 4-6 hours.

Paracetamol dose for pain in adults:

  • Paracetamol 325-650 mg every 4-6 hours or 1000 mg every 6-8 hours orally or suppository.
  • Paracetamol 500 mg tablets: 2 500 mg tablets taken every 4-6 hours.

What is the dose of Paracetamol (Acetaminophen) for children?

Paracetamol dose for fever in preterm infants aged 28-32 weeks:

  • Infusion dose: 20 mg / kg followed by 10 mg / kg / dose every 12 hours
  • Oral: 10-12 mg / kg / dose every 6-8 hours. Maximum daily oral dose: 40 mg / kg / day
  • Rectal: 20 mg / kg / dose every 12 hours. Maximum daily rectal dose: 40 mg / kg / day

Paracetamol dose for fever in preterm infants aged 32-37 weeks and newborns less than 10 days old:

  • Infusion dose: 20 mg / kg followed by 10 mg / kg / dose every 6 hours
  • Oral: 10-15 mg / kg / dose every 6 hours. Maximum daily oral dose: 60 mg / kg / day
  • Rectal: initial dose: 30 mg / kg; then 15 mg / kg / dose every 8 hours. Maximum daily rectal dose: 60 mg / kg / day

Paracetamol dose for fever in newborns older than or equal to 10 days :

  • Infusion dose: 20 mg / kg followed by 10 mg / kg / dose every 6 hours
  • Oral: 10-15 mg / kg / dose every 6 hours. Maximum daily oral dose: 90 mg / kg / day
  • Rectal: initial dose: 30 mg / kg; then 20 mg / kg / dose every 6-8 hours. Maximum daily rectal dose: 90 mg / kg / day

Paracetamol dose for fever in toddlers and children:

  • Infusion, under 2 years: 7.5-15 mg / kg / dose every 6 hours. Maximum daily dose: 60 mg / kg / day
  • Infusion, 2-12 years: 15 mg / kg every 6 hours or 12.5 mg / kg every 4 hours. Maximum daily dose: 15 mg / kg
  • Oral, 10-15 mg / kg / dose every 4-6 hours when needed; do not exceed 5 doses in 24 hours. Maximum total daily dose: 75 mg / kg / day not to exceed 3750 mg / day

Alternatively, the manufacturer provides the following dosage recommendations:

  • 2.7-5.3 kg, 0-3 months: 40 mg
  • 5.4-8.1 kg, 4-11 months: 80 mg
  • 8.2-10.8 kg, 1-2 years: 120 mg
  • 10.9-16.3 kg, 2-3 years: 160 mg
  • 16.4-21.7 kg, 4-5 years: 240 mg
  • 21.8-27.2 kg, 6-8 years: 320 mg
  • 27.3-32.6 kg, 9-10 years: 400 mg
  • 32.7-43.2 kg, 11 years: 480 mg

The manufacturer recommends using body weight to choose the dosage. If weight is not available, age can be used.

Paracetamol dose for fever in children equal to or above 12 years:

  • Infusion, less than 50 kg: 15 mg / kg every 6 hours or 12.5 mg / kg every 4 hours. Maximum single dose: 750 mg / dose. Maximum total daily dose: 75 mg / kg / day (less than or equal to 3750 mg / day).
  • Infusion, 50 kg or more: 650 mg every 4 hours or 1000 mg every 6 hours. Maximum single dose: 1000 mg / dose. Maximum total daily dose: 4000 mg / day.
  • Oral or rectal: 325-650 mg every 4-6 hours or 1000 mg 3-4 times a day. Maximum daily dose: 4000 mg / day.

Paracetamol dose for pain in preterm infants aged 28-32 weeks:

  • Infusion dose: 20 mg / kg followed by 10 mg / kg / dose every 12 hours.
  • Oral: 10-12 mg / kg / dose every 6-8 hours. Maximum daily oral dose: 40 mg / kg / day
  • Rectal: 20 mg / kg / dose every 12 hours. Maximum daily rectal dose: 40 mg / kg / day

Paracetamol dose for pain in premature infants aged 32-37 weeks and newborns aged less than 10 days:

  • Infusion dose: 20 mg / kg followed by 10 mg / kg / dose every 6 hours
  • Oral: 10-15 mg / kg / dose every 6 hours. Maximum daily oral dose: 60 mg / kg / day
  • Rectal: initial dose: 30 mg / kg; then 15 mg / kg / dose every 8 hours. Maximum daily rectal dose: 60 mg / kg / day

Paracetamol dosage for pain in newborns older than or equal to 10 days:

  • Infusion dose: 20 mg / kg followed by 10 mg / kg / dose every 6 hours
  • Oral: 10-15 mg / kg / dose every 6 hours. Maximum daily oral dose: 90 mg / kg / day
  • Rectal: initial dose: 30 mg / kg; then 20 mg / kg / dose every 6-8 hours. Maximum daily rectal dose: 90 mg / kg / day

Paracetamol dose for pain in toddlers and children:

  • Infusion, under 2 years: 7.5-15 mg / kg / dose every 6 hours. Maximum daily dose: 60 mg / kg / day
  • Infusion, 2-12 years: 15 mg / kg every 6 hours or 12.5 mg / kg every 4 hours. Maximum daily dose: 15 mg / kg
  • Oral: 10-15 mg / kg / dose every 4-6 hours when needed; do not exceed 5 doses in 24 hours. Maximum total daily dose: 75 mg / kg / day not to exceed 3750 mg / day

Alternatively, the manufacturer provides the following dosage recommendations:

  • 2.7-5.3 kg, 0-3 months: 40 mg
  • 5.4-8.1 kg, 4-11 months: 80 mg
  • 8.2-10.8 kg, 1-2 years: 120 mg
  • 10.9-16.3 kg, 2-3 years: 160 mg
  • 16.4-21.7 kg, 4-5 years: 240 mg
  • 21.8-27.2 kg, 6-8 years: 320 mg
  • 27.3-32.6 kg, 9-10 years: 400 mg
  • 32.7-43.2 kg, 11 years: 480 mg

The manufacturer recommends using body weight to choose the dosage. If weight is not available, age can be used.

Paracetamol dose for pain in children equal to or above 12 years:

  • Infusion, less than 50 kg: 15 mg / kg every 6 hours or 12.5 mg / kg every 4 hours. Maximum single dose: 750 mg / dose. Total maximum daily dose: 75 mg / kg / day (less than or equal to 3750 mg / day)
  • Infusion, 50 kg or more: 650 mg every 4 hours or 1000 mg every 6 hours. Maximum single dose: 1000 mg / dose. Maximum total daily dose: 4000 mg / day
  • Oral or rectal: 325-650 mg every 4-6 hours or 1000 mg 3-4 times a day. Maximum daily dose: 4000 mg / day

In what dosage is Paracetamol (Acetaminophen) available?

  • Caplet, oral: 500 mg
  • Gel capsules, oral: 500 mg
  • Liquid, oral: 160 mg / 5 ml (120 ml, 473 ml); 500 mg / 5ml (240 ml)
  • Syrup, oral: fever remover and Triaminic pain in children: 160 mg / 5 ml (118 ml)
  • Tablets, oral: 325 mg, 500 mg

Side effects

What side effects can be experienced due to Paracetamol (Acetaminophen)?

Stop using the drug and contact your doctor as soon as possible if you experience serious side effects of paracetamol, such as:

  • Nausea, upper abdominal pain, itching, loss of appetite
  • Dark urine, pale stool
  • Yellow on the skin and eyes

Not everyone experiences the above side effects. There may be some side effects not mentioned above. If you have concerns about certain side effects, consult your doctor or pharmacist.

Prevention & Warnings

What should be known before using Paracetamol (Acetaminophen)?

When deciding to use a drug, the risks and benefits of the drug must be considered. This is a joint decision from you and your doctor. For this drug, the following must be considered:

Allergy

Tell your doctor if you have experienced any unusual or allergic reactions to this or other drugs. Notify your health care provider if you have other allergies such as food allergies, food coloring, preservatives, or animals. For non-prescription products, read the composition on the label or packaging carefully.

Children

Research that has been done to date has not shown specific problems that limit the use of acetaminophen in children. However, do not give nonprescription products to children under 2 years unless recommended by a doctor.

Elderly

Research that has been done to date has not shown specific problems that limit the use of acetaminophen in the elderly.

Is Paracetamol (Acetaminophen) safe for pregnant and lactating women?

There is no adequate research on the risk of using paracetamol in pregnant or nursing women. Always consult your doctor to consider the potential benefits and risks before using this medicine. This drug is included in the risk of pregnancy category C (may be at risk) according to the US Food and Drugs Administration (FDA)

The following are references to pregnancy risk categories according to the FDA:

  • A = No risk
  • B = No risk in several studies
  • C = Maybe risky
  • D = There is positive evidence of risk
  • X = Contraindications
  • N = Unknown

Interaction

What medicines might interact with Paracetamol (Acetaminophen)?

The use of this drug with the drugs attached below is generally not recommended, but may be needed in some cases. If the two drugs are prescribed together, your doctor may change the dosage or how often one drug is used.

  • Imatinib
  • Isoniazid
  • Pixantrone

The use of this drug with the drugs attached below can lead to an increased risk of certain side effects, but the use of both drugs may be the best treatment for you. If the two drugs are prescribed together, your doctor may change the dosage or how often one drug is used.

  • Acenocoumarol
  • Carbamazepine
  • Fosphenytoin
  • Lixisenatide
  • Phenytoin
  • Warfarin
  • Zidovudine

Can food or alcohol interact with Paracetamol (Acetaminophen)?

Certain medicines should not be used when eating or when eating certain foods because drug interactions can occur. Consuming alcohol or tobacco with certain drugs can also cause interactions to occur. Discuss your use of drugs with food, alcohol, or tobacco with your health care provider.

What health conditions can interact with Paracetamol (Acetaminophen)?

Other health problems can affect the use of this drug. Tell your doctor if you have other health problems, specifically:

  • Alcohol abuse, or history of alcohol abuse
  • Severe kidney disease
  • Liver disease (including hepatitis) —can cause side effects to be more severe
  • Phenylketonuria (PKU) - some brands of acetaminophen contain aspartame, which can make this condition more severe

Overdose

What should I do in an emergency or overdose?

If someone takes acetaminophen more than the recommended dose, seek medical help immediately, even if the person has no symptoms.

Symptoms of a paracetamol overdose can include the following:

  • Nausea
  • Gag
  • Loss of appetite
  • Sweating
  • Extreme fatigue
  • Unusual bleeding or bruising
  • Pain in the upper right abdomen
  • Yellow on the skin and eyes
  • Flu symptoms

In cases of emergency or overdose, contact the local emergency services provider (112) or immediately to the nearest hospital emergency department.

What should I do if I miss a dose?

If you forget one dose of this medicine, take it as soon as possible. But when it is nearing the next dose, skip the missed dose and return to the usual dosage schedule. Do not double the dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Source

MIMS. Paracetamol. 2016. http://mims.com/Indonesia/Home/GatewaySubscription/?generic=Paracetamol Accessed December 12th, 2015

Reviewed date: May 26, 2017 | Last Edited: May 26, 2017

Editor'S Choice